Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 276, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2000, 11:35 PM CDT for Delta County, Lamar County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 11:35 PM CDT (04:35 UTC)
- Expired
- May 4, 2000, 12:25 AM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delta County, TX, Lamar County, TX
The radar
The Shreveport radar (KSHV), 193 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
892 WUUS54 KFWD 040437 SVRFTW TXC119-277-040525- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1135 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELTA COUNTY IN NORTHEAST TEXAS LAMAR COUNTY IN NORTHEAST TEXAS * UNTIL 1225 AM CDT * AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF DEPORT...MOVING EAST NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DEPORT AND BLOSSOM * THE SEVERE THUNDERSTORM WILL BE NEAR... DEPORT AROUND 1215 AM CDT NICKEL TO QUARTER SIZE HAIL CAN BE EXPECTED WITH THIS STORM. LAT...LON 3346 9564 3338 9556 3344 9530 3378 9532
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:13 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 3, 5:13 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT WED MAY 3 2000
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON/EVENING ACROSS CENTRAL
PARTS OF NORTH TEXAS..BUT BEST CHANCE WILL BE EASTERN AND
NORTHEASTERN AREAS NORTH OF BOUNDARY THAT MOVED THROUGH DFW
METROPLEX THIS MORNING. ANOTHER BOUNDARY ON THE VISIBLE SATELLITE
FROM NORTHWEST TARRANT COUNTY TO NEAR EASTLAND TO NEAR SWEETWATER
MAY BECOME ANOTHER BOUNDARY FOR STORMS TO FORM ON...AS CUMULUS FIELD
IS BECOMING ENHANCED ALONG THIS LINE. 60+ DEWPOINTS SPREADING
NORTHWESTWARD...AND MOST OF NORTH TEXAS WILL HAVE AN AMPLE SURFACE-
BASED MOISTURE SUPPLY FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
THE REST OF THE WEEK AS WEAK UPPER LEVEL DISTURBANCES MOVE AROUND THE
WEST SIDE OF THE UPPER LOW CURRENTLY OVER NORTHEAST TEXAS. WILL
RAISE OVERNIGHT LOW TEMPS DUE TO HIGHER DEWPOINTS...OTHERWISE NO
CHANGES TO TEMPS.
DFW 62/80/65/85 2322 ACT 66/84/67/87 4423
.FTW...SOME STORM POSSIBLY SEVERE REMAINDER OF THE AFTERNOON AND
THIS EVENING AREAWIDE.
59
...AVIATION DISCUSSION...
TONIGHT SHOULD BE SIMILAR TO YESTERDAY WITH POTENTIAL FOR
THUNDERSTORMS TO LINGER AROUND AIRPORTS MUCH OF THE NIGHT. WILL TRY
TO INDICATE THIS WITH MENTION OF CB IN CLOUD TYPE AND NOT BLANKET
THUNDER AT AIRPORTS ALL NIGHT. PRECIP CHANCES WILL LINGER INTO
TOMORROW AFTERNOON AS H5 LOW TRUDGES SLOWLY EAST. 807In the hours before
Local storm report, May 3, 6:00 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM GRAPEVINE TX 1.75 INCH HAIL
05/03/00 TARRANT GOLFBALL SIZE HAIL NEAR
THE FAA BUILDING.
REPORTED BY FAA
P EMPLOYEE.Local storm report, May 3, 7:07 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0601 PM IRVING TX 1.00 INCH HAIL
05/03/00 DALLAS AMATEUR RADIO SPOTTER
REPORTED QUARTER SIZE
HAIL
0629 PM 1 NW DUNCANVILLE TX 1.00 INCH HAIL
05/03/00 DALLAS AMATEUR RADIO SPOTTER
REPORTED QUARTER SIZE
HAIL
0648 PM TOLAR TX 1.75 INCH HAIL
05/03/00 HOOD SPOTTER REPORT OF
GOLFBALL HAIL
0641 PM DUNCANVILLE TX 1.00 INCH HAIL
05/03/00 DALLAS AMATEUR RADIO SPOTTER
REPORTED QUARTER SIZE
HAIL
0653 PM OVILLA TX 1.50 INCH HAIL
05/03/00 ELLIS AMATEUR RADIO SPOTTER
REPORTED HALF DOLLAR
SIZE HAIL
0708 PM 6 NW WAXAHACHIE TX 1.75 INCH HAIL
05/03/00 ELLIS SPOTTER REPORTED
GOLFBALL HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 63 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 48 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 29 min |
| May 3, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 53 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 4, 3:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 4, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 45 min |
| May 4, 4:02 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 4, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| May 4, 6:15 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| May 4, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 4, 9:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 4, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 4, 10:40 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| May 4, 1:48 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.